MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump was not delivering insulin.They were not receiving any alerts or no delivery alarms.The customer's blood glucose level was 374 mg/dl.Troubleshooting was performed.They were sent a tubing clamp and was advised to call back to run the high-pressure test.It was noted that the customer had called back.They performed the high-pressure test.The insulin pump did not alarm a no delivery in less than 5.0 units.The customer also reported that they had a motor error alarm.The customer was able to complete the insulin pump rewind.The customer was advised to discontinue use of the device and revert to a back-up plan.The customer was advised that the device would be replaced and agreed to return the product for analysis.
 
Additional Manufacturer Narrative
The insulin pump was received with operating currents within spec.Unit passed basic occlusion test and displacement test.However, unable to prime unit during prime test due to slightly loose drive support disk.Unable to perform occlusion test, excessive no delivery test or verify motor error alarms due to prime anomaly.The motor was tested outside the device and passed.The insulin pump was received with cracked case at the display window corners, reservoir tube lip, reservoir tube window corners and battery tube threads.Unit received with minor scratched display window and case.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6701599
Report Number2032227-2017-27391
Device Sequence Number19092397
Product Code OYC
UDI-Device Identifier00613994743862
UDI-Public(01)00613994743862
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAL
Device Catalogue NumberMMT-523NAL
Device Lot NumberA3523NALJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight174